Alert archive / Missouri / River Flood Warnings in 2022

River Flood Warning 1, NWS Kansas City, MO

March 21, 2022Cass County, Henry County, Johnson County, Missouri

NWS Kansas City, MO issued this river flood warning at Mar 21, 2022, 9:04 PM CDT for Cass County, Henry County, Johnson County, Missouri. It took effect at Mar 22, 2022, 6:48 AM CDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Mar 21, 2022, 9:04 PM CDT (02:04 UTC)
In effect from
Mar 22, 2022, 6:48 AM CDT
Expired
Mar 23, 2022, 5:30 AM CDT
In force
23 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Cass County, MO, Henry County, MO, Johnson County, MO

The radar

The Pleasant Hill radar (KEAX), 34 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Creek near Blairstown (BLRM7). The gauge peaked at 22.14 ft at Mar 22, 2022, 2:00 PM CDT.

actionminormoderate152003/2203/2303/24
Action stage
15 ft
Minor stage
20 ft
Moderate stage
23 ft
Major stage
36 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06921720, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Mar 21, 7:17 PM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Mar 21, 7:17 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
717 PM CDT Mon Mar 21 2022

.Discussion...
Issued at 353 PM CDT MON MAR 21 2022

Message of the Day

- Isolated to scattered rain this afternoon, widespread rain
  tonight. Half an inch up to 1 inch of rain is possible through
  tomorrow morning.

- A few strong to severe storms are possible Tuesday afternoon
  into the evening. Isolated hail, locally damaging winds, and a
  tornado or two are all possible.

Observations show lower 70s in our eastern counties and upper 50s in
our western counties this afternoon. This difference is by and large
due to the thicker clouds and rainfall that have moved into our
western areas. Scattered light rain has reached the areas along
the MO/KS border. Rain will continue to move north and east
through the afternoon and evening, with everyone seeing rain by
midnight. Rain will be moderate at times. Isolated thunder and
lightning have been observed in our far southern counties today.
The chances for isolated thunder and lightning remain for the rest
of the day and tonight, however, the better instability will stay
south of our area. Half an inch up to 1 inch of rain is possible
through tomorrow morning. The higher rain amounts are expected
along the MO/KS border.

A dry slot, or at least dryish slot moves into much of our area
early tomorrow morning. Those along and east of I-35 are more likely
to see a break from the rain Tuesday morning with drier conditions
and less lift. However, soundings do show some continued
saturation in the low levels for these areas, so some periods of
drizzle remain possible. Those west of I-35 are more likely to
keep seeing rain, albeit lighter rain.

Scattered storms are expected to develop Tuesday afternoon, mainly
along and east of I-35. A few storms could become strong to severe.
The closed upper level low will be just to our west with the surface
low and intersection of the cold front and warm front near the MO/KS
border. This pattern tends to be supportive of low topped storms and
isolated severe weather. Dew points will reach the low to mid 50s,
instability will be around 1000 J/kg, deep layer shear will be around
60-80 kts, and mid level lapse rates will be steep. Isolated hail
and damaging winds, and a tornado or two are all possible. Best
chances for severe weather will occur between 1 PM and 8 PM.

The large scale system will be slow to move through the region, so
rain chances will continue Tuesday night through Wednesday night for
the entire area. Rain chances finally exit the area Wednesday night.
Between the three days, 1-2 inches of rain is expected. The cold
front moving through Tuesday will bring colder temperatures to the
area. Highs Wednesday and Thursday will be in the 40s with lows in
the 30s. Dry conditions and warmer temperatures return for Friday
through the weekend.

&&

.Aviation...(For the 00Z TAFS through 00Z Tuesday Evening)
Issued at 709 PM CDT MON MAR 21 2022

Currently moderate rain with MVFR VSBYs at the terminals. This
will generally continue through the evening hours before rain
comes to an end by around 8z tonight. However, after rain ends,
CIGs are expected to become IFR through the overnight into Tuesday
morning before improving to MVFR around 16z. Isolated showers and
storms will be possible Tuesday afternoon.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...Atkins
Aviation...BMW
Hazardous weather outlook, Mar 21, 3:54 AM CDT, 17 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
354 AM CDT Mon Mar 21 2022

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-220900-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
354 AM CDT Mon Mar 21 2022

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight
Rainfall expected to move into the area Monday afternoon.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A few strong to severe thunderstorms will be possible Tuesday
afternoon. The primary threat will be hail and strong winds. An
isolated tornado cannot be ruled out.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 9:04 PM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston24 hr
Mar 21, 9:04 PM CDTRiver Flood WarningEAXChariton, Macon14 hr
Mar 21, 9:04 PM CDTRiver Flood WarningEAXCooper, Saline3 days
Mar 22, 7:33 AM CDTRiver Flood WarningEAXJohnson, Pettis18 hr
Mar 22, 8:44 AM CDTRiver Flood WarningEAXBates, Cass, Henry13 hr
Mar 22, 2:42 PM CDTSpecial Weather StatementEAXLafayette33 min
Mar 22, 2:59 PM CDTSevere Thunderstorm WarningEAXLafayette, Saline31 min
Mar 22, 5:22 PM CDTSpecial Weather StatementEAXLinn23 min
Mar 22, 4:51 PM CDTSpecial Weather StatementEAXJohnson24 min

Nearby

River Flood Warnings in Missouri, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.